Ohio, 2006

Hail in Ohio, August 6, 2006

August 6, 2006 · NWS RLX · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 6, 4:39 PM EST, 44 minutes earlier.

Area forecast discussion, Aug 6, 4:39 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
539 PM EDT SUN AUG 6 2006

.SHORT TERM /REST OF TONIGHT/...

QUICK UPDATE TO UP THE POPS TO LIKELY WITH THE CLUSTER OF
THUNDERSTORMS OVER SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA.
THESE STORMS ARE DIRUNAL AND SHOULD DIE DOWN AFTER SUNSET.
OTHERWISE NO OTHER CHANGES ARE EXPECTED.

&&

.PREV DISCUSSION...
 /ISSUED 304 PM EDT SUN AUG 6 2006/

SHORT TERM /REST OF TONIGHT THROUGH MONDAY/...

MODELS SHOWING SOME OVERNIGHT DESTABILIZATION FROM NOCTURNAL
COOLING. WOULD NOT BE SURPRISED TO SEE SOME CONVECTION DEVELOP LATE
TONIGHT. COLD FRONT THEN MOVES IN FROM THE NORTH LATE MONDAY
AFTERNOON. WILL INCREASE POPS SOME ACROSS NORTHERN PORTIONS OF THE
REGION.

LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

12Z MODELS REMAIN ON TRACK IN FCSTING PASSAGE OF BAROCLINIC BOUNDARY
LATE MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. MODELS HAVE
SHOWN GOOD AGREEMENT WITH OVERALL MASS FIELDS THROUGH WEDNESDAY.
HOWEVER...THERE ARE SIGNS THAT THE GFS IS STILL SUFFERING FROM GRID
SCALE FEEDBACK. THUS...HAVE FOLLOWED MORE CLOSELY WITH THE 12Z NAM
SOLUTION.

ON MON AFTERNOON...CAPE VALUES OF 2500-3000 J/KG...INCREASING LOW
LEVEL CONVERGENCE...ALONG WITH TRIGGERING MECHANISM PROVIDED BY
APPROACHING FRNTL SYSTEM...SHOULD PROVIDE FOR A GOOD CHANCE FOR
CONVECTIVE ACTIVITY...ESPECIALLY OVER THE NORTHERN TIER OF THE CWA.
MODELS HAVE SLOWED SE PROPAGATION OF FRONT BY A FEW HOURS FURTHER
..AND THIS HAS BEEN REFLECTED IN NEW FCST PACKAGE. LINGER CLOUDS
AND MOISTURE WILL REMAIN FOR TUESDAY MORNING.

FRONT WILL PUSH FAR ENOUGH SOUTH WEDNESDAY LEAVING REGION UNDER THE
INFLUENCE OF SFC HIGH BUILDING ACROSS THE NE. HOWEVER...MODELS
MEANDER FEATURE BACK TO THE N...ALONG WITH INCREASING LOW LEVEL
MOISTURE BY THU AND FRI. MAIN EFFECTS WILL BE A RETURN TO MORE HUMID
CONDITIONS WITH THE POSSIBILITY OF AFTERNOON POP-UP CONVECTION. FOR
REMAINDER OF PACKAGE...LITTLE TO NO CHANGES TO HPC GUIDANCE.

PREV DISCUSSION...
 /ISSUED 125 PM EDT SUN AUG 6 2006/

AVIATION...

A VFR CUMULUS FIELD WILL BE ACROSS THE REGION THIS AFTERNOON...WITH
LOWER RESTRICTIONS IN SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS
COULD PERSIST OVERNIGHT. SOME LIGHT FOG IS ALSO POSSIBLE IN THE
MOUNTAIN VALLEYS. A COLD FRONT WILL PUSH IN FROM THE NORTHWEST
MONDAY AFTERNOON...PROVIDING NUMEROUS THUNDERSTORMS.

PREV DISCUSSION...
 /ISSUED 808 AM EDT SUN AUG 6 2006/

SHORT TERM /REST OF TODAY/...

WILL UPDATE THE FORECAST FOR SHOWERS THAT HAVE FORMED THIS MORNING.
WILL ALSO INCREASE POPS IN THE THE MOUNTAINS TODAY AND TRY TO
TIME STORM FORMATION IN THE REMAINDER OF THE TERRITORY A BIT BETTER.

PREV DISCUSSION...
 /ISSUED 353 AM EDT SUN AUG 6 2006/

LONG TERM /MONDAY THROUGH SATURDAY/...

WITH SURFACE DEW POINTS IN THE LOWER 70S IN WESTERN LOWLANDS
MONDAY...PAINTED HIGHER POPS OUT AHEAD OF FRONT...IN SE OHIO AND PKB
VCNTY ABOUT 17-18Z...THEN REACHING EKN-CRW CORRIDOR 22Z MON-01Z
TUE.  LOWERED MAXIMUM TEMPERATURE A BIT MONDAY FOR SE OHIO AND PKB
VCNTY WITH THIS TIMING.  CAPE 2000-2500 MONDAY AFTERNOON. CELL
MOVEMENT ON CONVECTION WILL BE FASTER MONDAY THAN SUNDAY.  SOME
TRAINING MAY DEVELOP MONDAY AFTN/EVENING AS DEEPER PREFRONTAL
MOISTURE BECOME A BIT MORE E-W...BUT FOR NOW MOST AREAS NEED THE
RAIN.

DID NOT BUY THE 00Z GFS WITH APPARENT CONVECTIVE FEEDBACK IN LOWER
OHIO VALLEY MONDAY NIGHT...AND ITS MUCH SLOWER LOWERING OF THE MEAN
RH ON TUESDAY.  BUT EVEN THE 00Z NAM DOES NOT HAVE SURFACE FRONT
REACHING CRW UNTIL AROUND 06Z TUESDAY. BELIEVE LOW LEVEL MOISTURE
WILL BE SLOWER IN ITS NUDGE SOUTHWARD ON TUESDAY THAN WE HAD
PREVIOUSLY.
SO WILL LEAVE MORE CLOUDS AND POSSIBLE SHOWERS AFTER DAWN ON TUESDAY
MORNING FM CRW ON S.  LOW CLOUDS MAY LINGER MUCH OF DAY IN BKW VCNTY.

NO MAJOR CHANGES MADE TO WEDNESDAY AND THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...JS
Hazardous weather outlook, Aug 6, 3:40 AM EST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
440 AM EDT SUN AUG 6 2006

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>027-029-070845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-
440 AM EDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

VAZ003-004-WVZ028-030>040-046-047-070845-
DICKENSON-BUCHANAN-BRAXTON-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
440 AM EDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 6, 3:52 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT SUN AUG 6 2006

OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040-
062300-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
452 PM EDT SUN AUG 6 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINS ARE
EXPECTED TO AFFECT MUCH OF SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA THE REMAINDER OF THIS AFTERNOON AS THEY SPREAD TO THE
EAST AND NORTHEAST. THE HEAVIEST STORMS AT 445 PM WERE OVER PERRY
AND VINTON COUNTIES IN OHIO...AND OVER MASON AND JACKSON COUNTIES
IN WEST VIRGINIA...AND WERE MOVING TO THE EAST NORTHEAST AT AROUND
25 MPH. SMALL HAIL AND GUSTY WINDS TO AROUND 45 MPH CAN BE
EXPECTED WITH THE HEAVIEST STORMS. THE MOVEMENT OF THE STORMS WILL
LIMIT ANY FLOODING POTENTIAL...BUT WILL BE CLOSELY MONITORED.
Special weather statement, Aug 6, 4:35 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
535 PM EDT SUN AUG 6 2006

WVZ007>009-016-017-062230-
JACKSON-MASON-ROANE-WIRT-WOOD-
535 PM EDT SUN AUG 6 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTH OF PARKERSBURG IN
WOOD COUNTY...SOUTHWARD THROUGH JACKSON COUNTY...TO NEAR LEON IN
MASON COUNTY...MOVING EAST NORTHEAST AT 25 MPH. THESE STORMS WILL
MOVE EAST INTO WIRT AND ROANE COUNTIES BY 6 PM. SOME STORMS WILL
LIKELY CONTAIN VERY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO
AROUND 45 MPH. FLOODING POTENTIAL WILL BE LIMITED DUE TO THE
MOVEMENT OF THE STORMS...BUT PONDING OF WATER IN LOW LYING AREAS IS
LIKELY IN THE HEAVIEST STORMS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LEROY...
  MORRISTOWN...PEEWEE...COTTAGEVILLE...PALESTINE AND CHERRY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Washington

When
August 6, 5:23 PM EST
Where
Washington County, Marietta
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.417, -81.450

Hail, Washington

When
August 6, 5:50 PM EST
Where
Washington County, New Matamoras
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.517, -81.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525553, 5525552.